Steroid injection knee aftercare

In the past 6 months my right knee is giving me fits. The pain in on the inside of the joint and begins to hurt after only a small amount of walking. It also appears that walking downhill is worse than up. I have used ointments and heating wraps and leg supports and all work a little but just temporary. I do have some stiffness in the morning and on and off during the day. I am 75 years old and somewhat over weight. I came to you about a year ago with my right hip giving me trouble. I stopped jogging and went to walking as an exercise. The hip stopped hurting but now transferred to my knee. I did physical therapy on my hip which helped my range of movement as there was a remarkable difference in the range of my right to my left. Would the 6 month shot stop this pain or do I need a knee replacement?

I have been suffering with piriformus syndrome for the last year and the pain is excruciating. I have had several (over 8) injections of steroid, lidocaine and one of toradol. All of these injections have been done either under xtay in the hospital or under ultrasound in my Dr.’s office. Thay have not given much relief so i inquired about botox about 8 months ago. So i was referred to another Dr. In the same practice. I met with him 4 weeks ago and he thought i might get some relief with the botox. I was scheduled today and went in this morning. This Dr. Was going to have me lay on the table and give me a botox injection in my piriformus muscle. I asked how he was going to find it. He said by pushing to see where it hurt and then inject into the pirifomus till i told him where i feel the muscle jump. I told him i cannot tell by pushing on it. It doesnt hurt like that. Well he assures me that it takes skill to do these injections and he knows where the pirifomus muscle is. He left the room to mix my botox shot and i got even more nervous thinking to myself this is wrong. How is he going to be sure he’s injecting the right place and with botox of all things! When he came back i was almost in tears. I said im not so sure about doing this without ultrasound. I felt like an idiot and i was wasting his time. I apologized and said i would be more comfortable under ultrasound. He said he doesnt do ultrasound. So i decided to wait for the injection even though im in terrible pain. He said he would put my mixed needle in the fridge for next week so my other Dr. Can do it under ultrasound. My other Dr. Doesnt do botox injections so i dont know what will happen. This Dr. I saw today said that my original dr. Will give me a trigger point injection and i said ok but with the botox right? He said it doesnt matter whats in the needle. I said well ive been waiting for this botox for 8 months and of course it matters whats in the needle! Ive tried all the steroid and lidocaine etc and i want the botox to help ease my pain. He made me feel stupid. I know im not a dr but i believe that i made the right decision to not just let this man stick a needle full of botox in my butt without a 100% guarantee that it is in fact going in my piriformus muscle. I have no ides what he wrote in my file but he said that he agreed i shouldnt get the shot. Now i dont know if i insulted his intelligence by actions and words. So i have 2 questions for you #1 Do you think i made the right decision? And #2 will this mixed botox needle be ok in the fridge for a week till i can have the injection under ultrasound? Please respond to me. I am desperate and in pain and now im afraid that this Dr. Put some thing in my file that im paranoid or anxiety ridden. I was nervous today. I always am. I dont like needles. But i felt very torn today because i want that shot!

Pain after a corticosteroid injection is not the norm, but it’s not abnormal either. I can’t speak to your situation, but I can say that occasionally patients will have what’s called “post injection flare” where the pain is worse for 2-3 days after the injection. I would tell patients to put ice on the area and as long as it’s not red, swollen or with discharge at the injection site, sit on it for a couple days to see if it resolves. If it’s not any better after 2-3 days, then come into the office. And just so you know, it does NOT mean the injection did or did not work correctly, and it does not matter which technique was used to get the steroid into the knee joint.

Steroid injection knee aftercare

steroid injection knee aftercare

Media:

steroid injection knee aftercaresteroid injection knee aftercaresteroid injection knee aftercaresteroid injection knee aftercaresteroid injection knee aftercare